MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. TELEHEALTH CENTER PRODUCT LICENSE; ECAREMANAGER

PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. TELEHEALTH CENTER PRODUCT LICENSE; ECAREMANAGER
Catalog Number 865325
Medical Device Problem Code Intermittent Communication Failure (4038)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/04/2024
Type of Reportable Event Death
Event or Problem Description
Customer reported to philips that, the bedside nurse pushed the elert button, but no alert was received remotely and the patient subsequently passed away.
 
Additional Manufacturer Narrative
Investigation is in progress.However, initial investigation identified that the elert system is not the primary notification system.Gathering of all required information is pending and all the details will be provided in final report.
 
Additional Manufacturer Narrative
The legal manufacturer in section d2 and g1 was mentioned as visicu, inc (previous lm - address - 217 east redwood st.Suite 1900, baltimore, md, 21202) instead of philips medical systems nederlands b.V (updated lm - address - high tech campus 36, eindhoven, netherlands, 5656ae).During the internal review of the record, it was noticed and hence submitting the correction mdr.Sections d2 and g1 are updated in this report.
 
Additional Manufacturer Narrative
Device evaluation results are updated in section: d3, f7, g1, g6, h2, h3 & h6.Investigation summary: this report is based on information provided by philips field service personnel and has been investigated by the philips complaint handling team.Philips received a complaint on the ecaremanager indicating that the bedside nurse pushed the alert button, but no alert was received remotely and the patient subsequently passed away.Additional information states that initially the button was not fully depressed, but several minutes later, the button was actually pushed, then the remote nurse connected and worked with the bedside team.The complaint was escalated for technical investigation and the remote service engineer discussed this issue with the customer.It was confirmed by the customer that the alert button had been tested multiple times and it was working.The customer mentioned that the issue likely was caused by the button not being fully pressed during the reported event.The buttons are mechanical, and it's been seen in the past that the mechanism doesn't trigger the notification if they're not fully pressed.Further philips remote service engineer reviewed software and logs, it showed no errors or abnormalities within the event timeline.All alerts query were also pulled for the identified bed and found that there were two confirmed alerts received but not at the time of the incident.Hence, it was confirmed that the button was physically working as customer informed, and it was not fully depressed during the incident resulting in the failure of notification trigger.The customer worked with the staff to investigate the button for failure, and confirmed the button was working properly in all of their testing.There have been no further instances of alert button failure with this or any other room.Thus, the incident was determined to be a case of human error, as the user did not fully depress the button.The ecaremanager is a tertiary notification system and it¿s not intended to be used as a replacement for nurses at the bedside.The alert is a third-party device supplied by a/v vendor and as per ecaremanager 4.5.0 clinical user guide rev.D, section: third-party equipment and technology, it clearly stats that instructions for the care and maintenance of this equipment is the responsibility of the vendor.Even if the alert button experienced a mechanical failure, it will never result in a patient death given our intended use and ifu statements.The ecaremanager system alert call button is an alternate communication tool and it is strongly recommended that the bedside clinicians follow the established protocol if the alert is not acknowledged in a timely manner.However, the device was confirmed to be operating per specifications and there was no evidence of failure of ecaremanager and alert button.Good faith efforts for additional information were performed but further information was not received.Therefore, based on subsequent testing and use of the alert call button, software and log review, the device was found to be worked as designed, without malfunction.Therefore, although a patient death was reported with limited clinical details, the death is unrelated to the ecaremanager system.The cause of the reported problem was user error.Risk assessment has been performed and deemed as acceptable as per the risk management matrix.Based on all the information available and results of additional analysis, no further action is necessary at this time.
 
Additional Manufacturer Narrative
Sections d4 and g4 are updated in this report.In section g4, k012171 was mentioned as 510k number instead of k211046.Updated as k211046.In section d4, (b)(4) was mentioned instead of (b)(4).Updated as (b)(4).During the internal review of the record, it was noticed.Hence data is corrected and submitted for update.

Brand Name
TELEHEALTH CENTER PRODUCT LICENSE
Common Device Name
ECAREMANAGER
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
high tech campus 36
suite 1900
eindhoven MD 5656A E
NL  5656AE
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
high tech campus 36
suite 1900
eindhoven MD 5656A E
NL   5656AE
Manufacturer Contact
sunil shenoy
high tech campus 36
suite 1900
eindhoven, MD 5656A-E
NL   5656AE
MDR Report Key20607982
Report Number1125873-2024-00002
Device Sequence Number20685623
Product Code MSX
UDI-Device Identifier00884838102910
UDI-Public00884838102910
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K211046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number865325
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by Manufacturer11/21/2024
11/27/2024
12/10/2024
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date11/22/2024
12/04/2024
12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown